Dulcolax

Dulcolax Overdosage

bisacodyl

Manufacturer:

sanofi-aventis

Distributor:

DKSH
Full Prescribing Info
Overdosage
Symptoms: If high doses are taken, watery stools (diarrhoea), abdominal cramps and a clinically significant loss of fluid, potassium and other electrolytes can occur.
DULCOLAX, as with other laxatives, when taken in chronic overdose may cause chronic diarrhoea, abdominal pain, hypokalaemia, secondary hyperaldosteronism and renal calculi. Renal tubular damage, metabolic alkalosis and muscle weakness secondary to hypokalaemia have also been described in association with chronic laxative abuse.
Therapy: After ingestion of oral forms of DULCOLAX, absorption can be minimised or prevented by inducing vomiting or gastric lavage. Replacement of fluids and correction of electrolyte imbalance may be required. This is especially important in the elderly and the young.
Administration of antispasmodics may be of value.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in